Thunderstorm Wind, Turner
- When
- August 2, 1:24 AM CST
- Where
- Turner County, Hurley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.283, -97.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 1, 8:20 AM CST, 17 hours 4 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 AM CDT SUN AUG 1 2004 .DISCUSSION... WELL THIS MORNING IT LOOKS PRETTY SIMILAR TO YESTERDAY. NOT TOO MUCH HAS CHANGED WITH SURFACE LOW IN EAST CENTRAL SOUTH DAKOTA AND ASSOCIATED FRONTAL BOUNDARIES. SURFACE WIND PATTERN PRETTY MESSED UP DUE TO EARLY MORNING CONVECTION. MOISTURE WILL BE INCREASING AT LOW LEVELS ONCE AGAIN BY 18Z ACROSS MUCH OF THE AREA. SO THERE WILL BE PLENTY OF MOISTURE FOR STORM DEVELOPMENT. AMS WILL BE UNSTABLE ONCE AGAIN WITH CAPES ABOVE 5000 BY 21Z ACROSS THE TRI STATE AREA. HOWEVER...ONCE AGAIN THE STRENGTH OF THE CAP WILL BE KEY. UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE AREA MORE THAN WHAT IT DID YESTERDAY SO CAP WILL KEEP TSRA DEVELOPMENT AT BAY THROUGH EARLY TO MID AFTERNOON. BUT AS TEMPS EXCEED 90...I EXPECT RAPID TSRA DEVELOPMENT TO OCCUR ACROSS PORTIONS OF SOUTHEAST SD...SOUTHWEST MINNESOTA AND NORTHWEST IOWA. USING 12 DEGREE ISOTHERM AT 70H...LOOKS LIKE PORTIONS OF SOUTHWEST MINNESOTA WILL HAVE THE BEST CHANCES FOR CONVECTION. LARGE HAIL WOULD BE THE BIGGEST THREAT WITH STORMS...BUT CAN NOT RULE OUT THE POSSIBILITY OF TORNADOES WHICH MATCHES UP WELL WITH SWODY1. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && HEITKAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 926 PM CDT SUN AUG 01 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 926 PM CDT SUN AUG 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THE MODERATE RISK OF SEVERE THUNDERSTORMS HAS BEEN EXPANDED ACROSS THE ENTIRE AREA FOR THE OVERNIGHT HOURS. THUNDERSTORMS OVER NORTH CENTRAL SOUTH DAKOTA THIS EVENING... WILL MOVE INTO AREAS BETWEEN HURON AND CHAMBERLAIN AFTER 11 PM. HAIL TO GOLF BALL SIZE... AND DAMAGING WINDS IN EXCESS OF 70 MPH... ARE EXPECTED WITH THESE STORMS...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE STORMS ARE THEN EXPECTED TO FORM INTO A LINE... WHICH WILL MOVE SOUTHEAST ACROSS THE REMAINDER OF SOUTHEAST SOUTH DAKOTA... INTO PARTS OF SOUTHWEST MINNESOTA... NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA DURING THE EARLY MORNING. AS THIS OCCURS... THE PRIMARY THREAT WILL TRANSITION TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN THE LATE AFTERNOON AND EVENING BOTH MONDAY AND TUESDAY. THESE STORMS COULD BE SEVERE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 11 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. HACKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS
1216 AM CDT MON AUG 02 2004
..TIME(CDT) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
1211 AM WIND NE HURON 0.00N 0W
08/02/2004 65.00 MPH BEADLE SD STORM SPOTTER
THE STORM IS JUST LETTING UP HERE NOW. EXTREMELY HIGH WINDS.
WE HAVE A LOT OF BROKEN BRANCHES/TREES DOWN IN OUR AREA.
AVERAGE DIAMETER OF 6-8 INCHES ON THE BRANCHES THAT I CAN
SEE. WHAT A MESS WE HAVE TO CLEAN UP. OUR FRONT YARD IS
ACTUALLY COVERED IN BROKEN BRANCHES-THE BACK YARD DOESNT
LOOK MUCH BETTER. NO HAIL. JUST HARD RAIN AND VERY DAMAGING
WINDS. HAS LET UP TO A STEADY RAIN W/ LIGHTENING/THUNDER. WE
DID LOOSE ELECTRICITY FOR A FEW SECONDS DURING THE BRUNT OF
THE WINDS.
DEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND DMG NE HURON 44.36N 98.22W
08/02/2004 BEADLE SD EMERGENCY MNGR
6 TO 8 INCHES BRANCHES AND TREES DOWN
1255 PM TSTM WND DMG HURON 44.36N 98.22W
08/01/2004 BEADLE SD UNKNOWN
58 MPH WIND GUSTS - SCHOOL NET OBSERVATION
&&
DEMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM HIGH SUST WINDS STICKNEY 43.59N 98.44W
08/02/2004 65 MPH AURORA SD CO-OP OBSERVER
ESTIMATED 60-70 MPH
1250 AM HIGH SUST WINDS HOWARD 44.01N 97.52W
08/02/2004 60 MPH MINER SD LAW ENFORCEMENT
*** 1 INJ *** TREES DOWN IN HOWARD. ONE PERSON INJURED BY
FLYING GLASS
1255 AM HIGH SUST WINDS 6 NNW HOWARD 44.09N 97.57W
08/02/2004 70 MPH MINER SD PUBLIC
ESTIMATED 60 TO 70 MPH WINDS...VERY HEAVY RAIN, NO HAIL
&&
DEMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND GST HOWARD 44.01N 97.52W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
SEVRAL LARGE TREES DOWN
&&
DEMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
144 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 2 W BANCROFT 44.49N 97.79W
08/02/2004 70 MPH KINGSBURY SD TRAINED SPOTTER
0100 AM TSTM WND GST WINFRED 44.00N 97.36W
08/02/2004 65 MPH LAKE SD TRAINED SPOTTER
0133 AM TSTM WND GST COLTON 43.79N 96.93W
08/02/2004 65 MPH MINNEHAHA SD TRAINED SPOTTER
0110 AM TSTM WND GST CANOVA 43.88N 97.50W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
AT LEAST ONE POWER POLE DOWN
&&
JHPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
207 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST 7 NE WESSINGTON 44.53N 98.60W
08/01/2004 60 MPH BEADLE SD TRAINED SPOTTER
1153 PM TSTM WND GST HURON 44.36N 98.22W
08/01/2004 90 MPH BEADLE SD OFFICIAL NWS OBS
1216 AM TSTM WND DMG NE HURON 44.36N 98.22W
08/02/2004 BEADLE SD EMERGENCY MNGR
6 TO 8 INCHES BRANCHES AND TREES DOWN
1225 AM TSTM WND GST 2 W BANCROFT 44.49N 97.79W
08/02/2004 70 MPH KINGSBURY SD TRAINED SPOTTER
1245 AM HIGH SUST WINDS STICKNEY 43.59N 98.44W
08/02/2004 65 MPH AURORA SD CO-OP OBSERVER
ESTIMATED 60-70 MPH
1250 AM HIGH SUST WINDS HOWARD 44.01N 97.52W
08/02/2004 60 MPH MINER SD LAW ENFORCEMENT
*** 1 INJ *** TREES DOWN IN HOWARD. ONE PERSON INJURED BY
FLYING GLASS
1255 AM HIGH SUST WINDS 6 NNW HOWARD 44.09N 97.57W
08/02/2004 70 MPH MINER SD PUBLIC
ESTIMATED 60 TO 70 MPH WINDS...VERY HEAVY RAIN, NO HAIL
0100 AM TSTM WND GST WINFRED 44.00N 97.36W
08/02/2004 65 MPH LAKE SD TRAINED SPOTTER
0102 AM TSTM WND GST HOWARD 44.01N 97.52W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
SEVRAL LARGE TREES DOWN
0110 AM TSTM WND GST CANOVA 43.88N 97.50W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
AT LEAST ONE POWER POLE DOWN
0133 AM TSTM WND GST COLTON 43.79N 96.93W
08/02/2004 65 MPH MINNEHAHA SD TRAINED SPOTTER
&&
DEMORINThe Sioux Falls radar (KFSD), 44 km away, was scanning. The volume nearest the first event began at 07:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419633.